I have mild reflux, something like GERD or LERD, for the past six months or so. Mostly no pain, just really bad smells at the back of my throat and occasional vomit burp. It recently (past couple months) started giving me vague gut pain and bloating after meals, so I saw a dr, got scoped, and was diagnosed with reflux. No erosion/ulceration was seen though, just stomach juices bubbling up my esophagus a little.
So, I got some prescription strength probiotics and started putting chia seeds in my drinks. (The goo really soothes all that mess.) My reflux was more or less under control with just that, until I finally decided to go to a psychiatrist for my (years long untreated) depression.
Now, after a week at 5 mg escitalopram and 25ish mg (I'm trying to quarter 100 mg pills, it's not so accurate) lamotrigine in the AM, my stomach is MAD. Putting anything in my stomach makes it bloated and painful. And the past couple days it's even worse. Last night, probably two hours after eating I had a wicked vomit burp. Like the food in my stomach wasn't moving down AT ALL. This morning I even woke up bloated. I have a long history of gut unhappiness, but it's usually my bowels/large intestine and this stomach pain shit is really making it hard for me to do anything. Like, I'm so bloated I'm scared if I get up and move around I'm going to vomit. (But I don't have nausea, weirdly enough.) And I think all this clenching my stomach against the bloating and pain is making my asthma worse.
Is this a start up side effect that will go away? Anyone know of anything besides PPIs that can help it? I think the problem is that my digestive tract just isn't moving, not that I have too much acid, and besides PPIs give me wicked diarrhea. When I had a big cup of coffee with breakfast yesterday morning, my big hearty breakfast didn't cause me any problems at all. Coffee usually makes my digestive track tweak the fuck out and puts me on the toilet, I think in this case it brought my gut back to normal speed. But I can't do that with dinner.
My doctor actually wants me on 10 mg escitalopram already and I'm scared to go up because I don't want this to get worse. Also I have medication phobia and want to stay at the lowest doses possible for everything.
But I really want to give the meds a chance to work.....
My pdoc suggested a trial of a med I tried 20+ years ago (Zoloft). It was the first med I was ever on.
I was only about 18 and I had bad start-up side effects early on (anxiety, distress, restlessness, insomnia, flashbacks from previous trauma, etc) So I went off quite quickly, before 4 weeks. Fast forward 20 years after about 30 different meds & combos (none of which made me feel that way). She wants to trial this med again. Have you (or would you) do this? I'm kind of willing to try anything at this point bc too scared of ECT.
Hi, everyone. This is my first post! I was diagnosed with atypical depression a while ago and was wondering if anyone else has been dealing with it.
According to WebMD, one thing that differentiates atypical depression from melancholic depression is "mood reactivity" and it also is characterized by a "more intense reaction or increased sensitivity to rejection, resulting in problems with social and work relationships."
I do have these issues and also have another thing on the list, which is "a feeling of being weighted down, paralyzed, or 'leaden'". Adderall often helps with this feeling, but is by no means a cure-all.
Anyway, the "mood reactivity" is interesting to me as I've often felt like I was a little bit BPD, maybe Borderline Lite?? Yes, I definitely feel things very intensely (which sucks), have a massive fear of abandonment and rejection, BUT I don't engage in reckless activities like sex with strangers or manipulation tactics, guilt tripping people, attention whore type behavior, etc. I basically just accept it when someone doesn't want to engage with me (it hurts a LOT, but I'd rather just deal than make it worse/embarrass myself by creating drama).
Having said that, I often do feel like I'm still a teenager on the inside (am in my early 40s)! Maybe I am emotionally stunted, I don't know. I have an "inner adult" as well, but under stress my inner teenager seems to hijack my thoughts and feelings at times.
Anyway, I thought it was interesting that this "atypical depression" encompasses these BPD/Complex PTSD-like symptoms and was curious to hear your guys' thoughts. Maybe it is a diagnosis for people who have grown out of their BPDish symptoms enough to need a different category? Although, I could be wrong/oversimplifying...
I have been struggling with my Bipolar II depression for years, and am now going to pursue ECT due to my being medication resistant. I take 250mg/day of Lamictal (an anticonvulsant), 12mg/day of Valium, and an anti-depressant.
I had a consultation with the ECT doctor, and he said that not only will my Lamictal make it difficult for him to induce a proper seizure, which I was already aware of, but that Valium, a benzodiazepine, also prevents seizures. I never knew that, but apparently paramedics use a benzodiazepine nose spray for people having seizures.
So I got hit with two barrels when I was only expecting one: Not only will the Lamictal hinder ECT, but so will my Valium, a benzodiazepine.
I have hyper-withdrawal syndrome, so I can't just drop the Lamictal (which stopped working years ago) and begin ECT. I'm also at a good Valium dose which I don't want to mess with. The doctor will have to increase the electric charge sent to my brain (as relative to someone not on two drugs that prevent convulsions) in order to induce a seizure.
I'm understandably wary of having electricity sent through my brain, but given my particular circumstances, I have nothing left to lose. But as stated above, a larger-than-normal charge of electricity will need to be used. I worry that such a high voltage could have lifelong negative side effects, like chronic migraines for instance. Have studies even been done using such potentially high electric charges in modern ECT therapy and what kind of unknown dangers that could elicit?
Bipolar patients usually have an AC in their med regiment, as well as a benzo of some kind, and I'm sure lots of people with treatment-resistant BP II depression have had ECT. How did they do it? The doctor also said that as treatment continues (Mon, Wed, Fri. for a couple weeks) even a normal person not on seizure-inhibiting drugs has to have the voltage increased with each treatment, as if the brain develops a type of tolerance to the procedures.
For the sake of simplicity, let's say the voltage scale is from 1-10, with 1 being the typical charge sent into an ECT patient's brain who's not taking two drugs that inhibit seizures. As stated above, the doctor told me it's not uncommon to have to increase the voltage for a regular person not on the drugs I'm on as treatment progresses. Well, I'm taking 250mg of Lamictal and 12mg of Valium daily. For me, let's say instead of 1 voltage, it takes 4 for the first procedure. By the time the entire ECT regiment is finished, let's suppose a regular person will have ended up on a voltage charge of 5. For me, with my seizure-inhibiting drugs, let's say I end up at a 10+ voltage charge. That's what I'm afraid of. Relatively (in the modern sense) untested ECT territory and its effects on the brain.
I'm aware of the side effects for ECT for regular people, and I'm not bothered. Like I said, I need help desperately. But in my case, essentially taking TWO anticonvulsants, could my brain be permanently damaged by electric charges that could end up being substantially greater than 95% of people who have this procedure done? Do I need to worry that I'll develop side effects, potentially lifelong? Side effects/damage that would be very rare for someone receiving normal, low-voltage charges? Chronic migraines, ticks, general cognitive defects, noticeable loss in creative ability, writing ability, etc. I'll be receiving high-voltage charges, potentially much higher charges than 95% of people who undergo ECT. And as like normal patients, each treatment should require an ever-increasing charge to induce the seizure.
What should I think about all of this? What should I do?
I'm in an acute depressive state right now, so treatment may begin in just days. Any help is much appreciated.
Has anyone here come to realize the moments when you are projecting in a relationship? By Projection, I mean the behavior where you do not accept your own thoughts, motivations, desires, and feelings as your own. These "unwanted" feelings or thoughts are dealt with by being projected / placed outside of yourself or attributed to someone else...
I've noticed (as a chronically depressed, anxious, highly-sensitive person) that I have a habit of often projecting, and misinterpreting other's behavior as critical, unloving, uncaring, angry and disapproving...when in fact, these are the constant ruminations that I have about MYSELF. This is simply how my brain operates in the world. I'm VERY critical of myself (I often see myself as unlovable, unworthy, lazy, too emotional, disorganized, I never do anything right)... Ex: Someone communicates a neutral statement to me, but I over analyze and read into it emotionally, and start feeling and questioning that the person is angry with me or disapproves of me.
Anyone experience this? How do you de-program your automatic projections?